Drug warning: Popular antibiotics cause death and crippling side effects

FacebookEmail
Print Friendly

prescription drugs(NaturalHealth365) While antibiotics have saved lives and restored health in some cases, they can have hazards and side effects just like any drug. Such is the case with fluoroquinolones, a popular antibiotic best known under the brand names Cipro, Levaquin and Avelox. In fact, in the year 2010, Levaquin was the top-selling antibiotic in the United States.

However, by the following year, the company had over 2,000 lawsuits leveled against it from patients who were reporting severe health problems and reactions after taking it.

Serious risk factors and death caused by antibiotics

In February of 2015, reports surfaced of a man dying after taking Levaquin in a once-per-day dose of 750mg. After two pills, it was clear to the man’s wife that he was having an adverse reaction; three days later, the athletic, otherwise-healthy 41-year-old Georgia man — the father of small children — was dead.

A Manhattan man developed debilitating pain and weakness after just one dose of fluoroquinolones. When he reported the adverse reaction, he was told to just “take the next dose.” The next pill, according to the user, “eviscerated” him, leading to vision issues and extreme pain in all of his joints.

A study published in The Journal of the American Medical Association showed that risk of retinal detachment and blindness was five times higher among people who took fluoroquinolones; another study documented double the risk of kidney problems among fluoroquinolones users. Be sure to ask your doctor about possible side effects BEFORE taking any medication. If you are not getting the information you need – find a better physician.

Understand the side effects of antibiotics

The symptoms and side effects of antibiotics reported by users of fluoroquinolones have included:

  • Extreme fatigue
  • Vision issues
  • Muscle spasms
  • Nausea and diarrhea
  • Dry eyes, skin and mouth
  • Ringing in the ears
  • Trouble urinating
  • Uncontrollable shaking
  • Tingling or burning pain in eyes, feet, hands or other body parts
  • Heart palpitations

In some cases, fluoroquinolones can cause serious brain and central nervous system issues like depression, “brain fog,” hallucinations and even psychotic reactions. Some users have reported that their symptoms continued for months after the last pill was taken.

While some experts say that fluoroquinolones are simply prescribed “too soon,” as they are not recommended as a first line of treatment for issues such as pneumonia, the reality and prospect of these side effects is sobering and daunting, no matter what the issue.

In fact, fluoroquinolones already carry what’s called a “black box” warning from the FDA; however, patients are rarely informed about such warnings when prescribed antibiotics.  Unfortunately, most patients are never even offered an alternative to antibiotics – which can provide relief of symptoms and prove to be much safer.

A disturbing lack of research and long-term studies

There is also a disturbing lack of research into how these antibiotics affect people long-term. There has been some speculation that fibromyalgia can arise later in life in persons who have taken a fluoroquinolone.

Until better warnings and transparency is present in the medical field, we will all have to be vigilant and responsible for our own wellbeing. Never accept a prescription blindly or passively; do your homework, or have a loved one do it for you. Be proactive, and protect yourself from side effects of antibiotics and other drugs.

References:
http://www.wsbtv.com/news/news/local/local-woman-says-popular-antibiotic-killed-her-hus/njzwj
http://www.wsbtv.com/news/news/local/patients-suffer-devastating-side-effects-popular-a/nj4Br/#__federated=1
http://well.blogs.nytimes.com/2012/09/10/popular-antibiotics-may-carry-serious-side-effects/?_r=0
http://jama.jamanetwork.com/article.aspx?articleid=1148331
http://www.cmaj.ca/site/misc/pr/3june13_pr.xhtml

FacebookEmail

Gain INSTANT Access:


  • » Vaccine World Summit
  • » 7-Day Juice Cleanse
  • » FREE Newsletter
 

Keep Reading:

  • Cladia Blaser

    I took an antibiotic that cause me great distress When I went online to see the warnings, it said people with low blood pressure can have problems. The health care professional that wrote the prescription had no idea of this fact and he did not ask any of the important questions before he wrote the prescription.

  • Jan

    I was one who had a strong reaction to Cipro. Given to me fpr a questionable UTI I took two days and suddenly founf myself VERY depressed–completely unlike me. After I learned that was a side effect I stopped it w/ my MD’s recommendation. Later when I saw my doctor we talked about it. He looked it up in the PDR and sure enough–depression was listed. To say I was ‘depressed’ is putting it mildly. It was severe. Never again.

  • Niomi R

    What is important to remember is side effects may not show up right away. There is much research that supports the idea that antibiotics cause many health conditions, which aren’t attributed to them such as cancer. Antibiotics are a long range problem and the more doses the higher the chances of this.

  • victoriadelacy

    This is all too true. I suffered an adverse reaction upon bein given Cipro last May. My legs blew up to twice the normal size and then formed wounds to let out some of the excess water. I had to be given IV jantibiotics in the hospital for nearly a week followed by more at home and then all these months since then the lega are still not fully recovered yet. It is a crime what they are doing to unsuspecting patients! Just say NO to all fluoroquinolone drugs!

  • Tucker Matthew Rain

    Cipro can also cause detachment of tendons.

  • FishLady

    It is funny that this article is now being posted as I was watching the other day and one of those commercials came on saying “if you have taken Levaquin and have had a severe reaction to it or ……..” and it went on to describe some of the other reactions to it and suggested you call a phone number. I am sorry I do not have all of the information regarding the phone number and what law firm it was but you can probably do a search for Levaquin lawsuit to see what is there. Here is one place I found, although, please do your own searches and make sure you are smart when talking to some of these people. I would say CYA!!! Be sure to check on the other antibiotics mentions in this article as they may have the same dangerous and lifetime damages attached to there also. I took both Levaquin and Chipro years ago and I wonder if some of my problems of today could be a result of that medication?? Good luck to all!!

    http://www.lawyersandsettlements. com/lawsuit/levaquin.html#.VPP462Y5C00